Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suffering from wet cough and having mucus secretion in nose

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1225 Questions
My besophil count is 00%
Eosinophil 08%
Monocyte 02%
AEC 500/cmm
Suffering wid wet cough and persisten heavy nose mucous secretion...... Any remedy sir......pls guide,more importantly nose secretion quite persistent.
Age 25 yrs.
Ht 170 cm
Wt 70 kg.
Posted Fri, 25 Oct 2013 in Ear, Nose and Throat Problems
Answered by Dr. Vaishalee Punj 38 minutes later
Brief Answer:

Detailed Answer:

Thanks for posting your query on XXXXXXX

The reports show that you have high eosinophil count. It is usually high in the presence of allergies or in parasitic infections. In your case it seems like allergies.

My advice will be as follows:

-Anti-allergics are the mainstay of treatment. Cetirizine tablet 5 or 10 mg taken once or twice a day can be tried when symptoms present. Drowsiness can be a side-effect of anti-allergics. Cetirizine is a non-drowsy formulation.

-If anti-allergics cannot control the symptoms, other medicines may be needed like montelukast, or steroidal formulations. Steroidal medicines can have some side effects. Thus these are not used routinely but only in unresponsive cases.

-Allergies have some trigger like pollen, dust, cold air, etc. You need to find your trigger and stay away from it

-Take fruits and vegetables upto five times a day. Take hygienic diet and pure drinking water.

- Exercise 20 min a day unless it is a trigger.

- For nasal symptoms, nasal sprays are available and you will need a prescription for it. These are available as normal saline spray to remove crusts, anti-allergic sprays for runny nose like FINTAL spray, steroidal spray for blocked nose. Steroidal sprays should not be taken in the presence of infection. Sprays are better alternatives when you do not want to take oral medicines because of systemic symptoms.

Let me know if I can assist you further.

Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor